MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47950
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/20/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the wire included in a micropuncture transitionless access set unraveled and separated.Ultrasound guidance was used to access the left internal jugular vein with the micropuncture transitionless access set.The microwire went through the needle easily, but as the sheath was inserted, the wire unraveled.The surgeon attempted to extract the wire using fluoroscopic guidance; however, the tip of the unraveled wire was noted to be stuck in the wall of the jugular vein (confirmed with ultrasound).The surgeon pulled out "what would come out" and left the remaining portion of the wire in the vein.The retained fragment was clearly identified using fluoroscopy.The surgeon elected to leave the wire in place after considering the risks and benefits of retrieving the device through an open incision.Additional information has been requested.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, the wire included in a micropuncture transitionless access set unraveled and separated.Ultrasound guidance was used to access the left internal jugular vein with the micropuncture transitionless access set.The microwire went through the needle easily, but as the sheath was inserted, the wire unraveled.The surgeon attempted to extract the wire using fluoroscopic guidance; however, the tip of the unraveled wire was noted to be stuck in the wall of the jugular vein (confirmed with ultrasound).The surgeon pulled out "what would come out" and left the remaining portion of the wire in the vein.The retained fragment was clearly identified using fluoroscopy.The surgeon elected to leave the wire in place after considering the risks and benefits of retrieving the device through an open incision.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu) and quality control procedures were conducted during the investigation.The user did not return the complaint device to cook for investigation.Cook completed a review of the device history record (dhr).The dhr for the reported lot recorded no relevant non-conformances.A related component associated with the complaint lot found 3 relevant non-conformances; all non-conforming product was scrapped, and there are 100% inspections to capture this non-conformance.There are no other lot related complaints that have been received from the field.At this time, cook concluded that no non-conforming product from this lot exists in house or in the field.A document review was completed as a response to this event.A device master record (dmr) review was performed, and the device quality control procedures associated with the complaint were identified.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: precautions ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position.¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ ¿withdrawal or manipulation of the distal spring coil portion of the mandril wire guide through a needle tip may result in breakage.¿ cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13513914
Report Number1820334-2022-00201
Device Sequence Number19929721
Product Code DYB
UDI-Device Identifier00827002479500
UDI-Public(01)00827002479500(17)241107(10)14336024
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2024
Device Model NumberG47950
Device Catalogue NumberMPIS-405-SST
Device Lot Number14336024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2022
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date02/11/2022
Supplement Report FDA Received Date05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown